Existence of traveling waves for a delayed SIRS epidemic diffusion model with saturation incidence rate. (English) Zbl 1406.92647

Summary: This paper is concerned with the existence of traveling waves for a delayed SIRS epidemic diffusion model with saturation incidence rate. By using the cross-iteration method and Schauder’s fixed point theorem, we reduce the existence of traveling waves to the existence of a pair of upper-lower solutions. By careful analysis, we derive the existence of traveling waves connecting the disease-free steady state and the endemic steady state through the establishment of the suitable upper-lower solutions.


92D30 Epidemiology
35Q92 PDEs in connection with biology, chemistry and other natural sciences
Full Text: DOI


[1] Kermack, M.; Mckendrick, A., Contributions to the mathematical theory of epidemics, Proceedings of the Royal Society of London A, 115, 4, 700-721 (1927) · doi:10.1098/rspa.1927.0118
[2] Mena-Lorca, J.; Hethcote, H. W., Dynamic models of infectious diseases as regulators of population sizes, Journal of Mathematical Biology, 30, 7, 693-716 (1992) · Zbl 0748.92012 · doi:10.1007/BF00173264
[3] Wang, X.-S.; Wang, H.; Wu, J., Traveling waves of diffusive predator-prey systems: disease outbreak propagation, Discrete and Continuous Dynamical Systems A, 32, 9, 3303-3324 (2012) · Zbl 1241.92069 · doi:10.3934/dcds.2012.32.3303
[4] Weng, P.; Zhao, X.-Q., Spreading speed and traveling waves for a multi-type SIS epidemic model, Journal of Differential Equations, 229, 1, 270-296 (2006) · Zbl 1126.35080 · doi:10.1016/j.jde.2006.01.020
[5] Yu, X.; Wu, C.; Weng, P. X., Traveling waves for a SIRS model with nonlocal diffusion, International Journal of Biomathematics, 5, 5 (2012) · Zbl 1291.92106 · doi:10.1142/S1793524511001787
[6] Zhang, S.; Xu, R., Travelling waves and global attractivity of an SIRS disease model with spatial diffusion and temporary immunity, Applied Mathematics and Computation, 224, 1, 635-651 (2013) · Zbl 1334.92438 · doi:10.1016/j.amc.2013.09.007
[7] Gan, Q. T.; Xu, R.; Yang, P. H., Travelling waves of a delayed SIRS epidemic model with spatial diffusion, Nonlinear Analysis: Real World Applications, 12, 1, 52-68 (2011) · Zbl 1202.35046 · doi:10.1016/j.nonrwa.2010.05.035
[8] Yang, J.; Liang, S.; Zhang, Y., Travelling waves of a delayed SIR epidemic model with nonlinear incidence rate and spatial diffusion, PLoS ONE, 6, 6 (2011) · doi:10.1371/journal.pone.0021128
[9] Ma, S., Traveling wavefronts for delayed reaction-diffusion systems via a fixed point theorem, Journal of Differential Equations, 171, 2, 294-314 (2001) · Zbl 0988.34053 · doi:10.1006/jdeq.2000.3846
[10] Huang, J.-H.; Zou, X.-F., Travelling wave solutions in delayed reaction diffusion systems with partial monotonicity, Acta Mathematicae Applicatae Sinica (English Series), 22, 2, 243-256 (2006) · Zbl 1106.34037 · doi:10.1007/s10255-006-0300-0
[11] Li, W.-T.; Lin, G.; Ruan, S., Existence of travelling wave solutions in delayed reaction-diffusion systems with applications to diffusion-competition systems, Nonlinearity, 19, 6, 1253-1273 (2006) · Zbl 1103.35049 · doi:10.1088/0951-7715/19/6/003
[12] Wang, Q.-R.; Zhou, K., Traveling wave solutions in delayed reaction-diffusion systems with mixed monotonicity, Journal of Computational and Applied Mathematics, 233, 10, 2549-2562 (2010) · Zbl 1184.35102 · doi:10.1016/j.cam.2009.11.002
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.